MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Hematoma (1884); No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - weighed (b)(6).One angio-seal device was returned for evaluation.The carrier tube assembly was returned with the collagen and anchor visible at the end of the suture.No locator or hemostasis sheath was returned.The collagen was covered in blood like substance but was not tamped into a knot with the anchor.Based on the returned device, the exact root cause of anchor not setting in the artery could not be determined.The returned device suggests that the anchor pullout event occurred before the tamping step could be performed.The absence of mated hemostasis sheath may be a potential cause of the event.Possible causes could also be the patient anatomy, vascular heath, user technique or an obstruction preventing the anchor from posting.The anchor pulled out of the artery before the collagen could be tamped.At this time, no conclusion can be drawn as to the cause of the reported event.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did find one similar report with the involved product code/lot# combination.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that upon deployment of angio-seal into femoral artery, the anchor did not set inside the artery and entire system pulled out while physician was attempting to tamp collagen down.It was reported that the patient occurred a hematoma and that additional manual pressure was required.It was reported that the patient condition was stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6952764
Report Number3013394970-2017-00441
Device Sequence Number682430
Product Code MGB
UDI-Device Identifier05414734054591
UDI-Public05414734054591
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberN/A
Device Catalogue Number610130
Device Lot Number5870170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight120